Off steroids!

Hi everyone, I am delighted to tell you that thanks to tapering off steroids very very slowly I have come off them altogether. It is now three weeks since I have taken any. So hope for everyone. I saw my Rheumy yesterday and he warned me that I may have a flare up again in the next month or so, but fingers crossed he discharged me. Actually he only spent about 5 minutes with me.

No pain so far but do have stiff feet !!- Has anyone experienced this?

It is good to impart good news for a change.

10 Replies

oldestnewest
  • Falkers, oh well done - a very morale boosting post for everyone. I suffered stiff ankles and knees for a very long time after coming off steroids - hopefully your's will slowly improve as well. Meanwhile, try and avoid all stress, whether physical or emotional, remembering that it can take a year or more after coming off steroids for our bodies to return to normal. Enjoy being pain-free!

  • Thank you Celtic, and your advice. This web site is brilliant and has helped me so much along the way. A big thank you to everyone.

  • That is great news! Since your rheumy has mentioned it - if you notice ANY signs of a flare don't hang around but take some pred for a few days to avoid it getting away. Keep an up-to-date pack of pred in your handbag - with a bit of luck that'll scare the PMR away!

  • Strewth Celtic - I had stiff feet in the early days of PMR, they didn't improve until months after I had been on pred. The thought of that is enough to make me stick to 1mg pred if it stops it!!!!! I love my feet being back to normal...

  • Oh, I'm sure you will be fine PMRpro as your stiffness has already resolved at your low dose, whereas mine didn't completely resolve for some time after coming off, no doubt improving as my muscles completely recovered their pre-PMR/steroid strength. So long may you continue loving your feet being back to normal!

  • Falkers, oh how wonderfull well done,it is so uplifting to read of someone doing good,i hope you remain pain free and continue to have good health.Take care

  • So glad you are doing so well. I have been off pred for 2 months after a very slow tapering down. I have stiff feet. I actually have more stiffness now than on pred. After sitting or lying down for more than 15 minutes I am very stiff when getting up again. Frustrating.

  • Thats fab news for you, out of interest how long has this journey taken you from start to finish?

  • Started in September 2012 so just two years.

  • Fabulous! Well done!! Really pleased for you. It's truly great to be off pred and to start to get life back on track. Do enjoy and savour every minute of it - and hopefully over a little time the feet will return to normal too. Hurrah!

You may also like...